Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having inflammation on nose. Had rhinoplasty surgery. Taking Cefuroxime axetil. Please advice

User rating for this question
Answered by

Practicing since : 1980
Answered : 254 Questions
As I indicated before in the previous posts , I was operated on of my Rhinoplasty surgery October the 24th . The operation came out nicely, with local anesthesia with local sedation. It lasted 3 hours 20 minutes. 70 stitches where placed in my nose, which the Dr said some would came out, others would be absorbed by the body, as they are made of intestinal parts of I don’t know which animal.

Before the operation they gave an injection of methyl prednisolone 40 mg.

After my operation I am takinkg Cefuroxime axetil 1 tablet every 12 hours.

Claritin every 12 hours.

Loxomac 1 pill every 12 hours.

and several nose sprays :oxymetazoline 1 spray every 4 hours.

saline solutinon every 4 hours

Rhinocort Aqua spray every 12 hours (budesonide

Right now the nose looks fine, just one side a bit inflamed, in its left side. The Dr just wanted to get rid of a hump I had and reduced the tip of the nose which looked falling down, for which he altered the nose, reduced , he did mention he used some kind of transplant to make the foundation of the new nose, probably at the bottom of the tip.

The problems are as followed

!) The left side is inflamed, I don’t know if it is really inflamed or he only fixed the hump, and did nothing with the base, if it’s inflamed, it’s because he did work with it.

2) At the very entrance of my noise where the transplant was made the septum is very much gone to left side , the entrance of that side of the nose is partially closed and it feels like a gate left open to that said ( nasal septum )

The purpose of the operation was to fix a deviated septum and bulky nose, and fallen, swollen turbinates.

Also the give it a more aesthetical finished.

Well the deviated septum is deviated to the entrance, to the left, not like before in the middle.

The Dr told me that it was maybe cause by inflammation and prescribed Dazen ( Danzen ) Serratiopeptidase 10 mg every 12 hours.

I am also using now, Afrin nasal pure sea spray to clean and avoid dryness of the nasal passage.

I am not using the Rhinocort Aqua spray.

I have had several Drs Visits where he has clean the operation out of wounds, falling stitches.

I did blow my nose lightly at the beginning with no bleeding, I did only had some bleeding the first 2 days, then gone. No pain, just a dripping nose, and a cold like feeling.

After the Dr told me to return to him after 14 days, for check up, I came back, 3 days after the 14day appointment that’s when he prescribed Danzen . Thant’s when the problem started, then came back on the 20th day because the problem worsen, and he prescribed Calcort 2 30 mg pills 4 days in a row, and came back on the 5th day. I only tool one pill of 30 mg, and I got swollen, and look kind of pale. Please look at my case history, and medicine taken and my VIH condition. I decided to stop the Calcort, which did gave me diminished inflation of the overall nose , a tiny improvement of the deviated septum. At the time I took Calcort (DFZ in India) , I was still on Danzen (Serratiopeptidase), drug interaction ?

I am applying now topical Rhinocort aqua exactly and the beginning of my nasal passage, right where the deviated septum is.

The Dr told me that the most difficult plastic surgery is the Rhinoplasty with great recurrence of second touch ups. He also mentioned that any repair could only be done after 3 months of healing .

My main concern is the use of Calcort ( deflazacort )DFZ in India, to avoid inflamation, because of my swolleen face, and my vih condition is it damagin my inmune system in that dosage and period of time taken it .

I did stop taking it, since the swollen reduced by 50 % in one day, maybe a dosage of 15 mg could be the dosage? I did not have any truble withmethyl prednisolone 40 mg., Havent had any infections.

.If it wasnt because the deviated septum at the begining of the right nose, partially blocking the opening of my right noserill it everything would be fine.The deviated septum was not iniatially there it was at te midle of the nose.This new deviation comes at the begininig of the nose where he reconstructed the tip on the nose, and did some grafting ( trnasplants of my own tissue) on the root of the tip of my noice.

Please advice on the that as my inmune system should stay healty to fight the VIH infecttion.
Posted Thu, 6 Dec 2012 in HIV and AIDS
Answered by Dr. P V S Prasad 8 hours later
Thanks for posting your query. I went through your case history written at length. it seems that your CD4 cells are normal before surgery and as you are currently on corticosteroids you are much anxious about your immune status.
Oral corticosteroids definitely cause immune suppression. How ever it is only above the dose of i mg per kg body weight of prednisolone say 80 mg of prednisolone per day. This is equivalent to 64 mg of methyl prednisolone or 48 mg of deflazocort tabs.

I think it is the continuous high dosage of steroids which could produce problems. I don't agree that it is less with methyl prednisolone and more with deflzocort. In fact, deflazocort produces less side effects in the long run that is why your doctor preferred that drug.
I am sure that more than you, your doctor also is concerned about your health and no doctor will put the patient on corticosteroids unless it is very much essential.
Hence I suggest that you leave the problems to your doctor and he knows the best for you. Please do not get confused about what your read in journals and in net. Each patient differ from each other and medicine is not mathematics.
i hop that you understand the message I want to convey you.
thank You and good night. XXXXXXX pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor